Alert archive / Georgia / Tornado Warnings in 2008
Tornado Warning 19, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at May 11, 2008, 9:09 AM EDT for Wayne County, Georgia. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 9:09 AM EDT (13:09 UTC)
- Expired
- May 11, 2008, 9:35 AM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 128 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 9:10 AM EDT | TSTM WND DMG | Jesup, GA | POWER WENT OUT FOR MOST OF THE CITY OF JESUP AT 910 AM EDT. |
| May 11, 9:35 AM EDT | TSTM WND DMG | Jesup, GA | TREES DOWN ALONG LARRY POPPEL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 5:52 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 111309
TORJAX
GAC305-111400-
/O.NEW.KJAX.TO.W.0019.080511T1309Z-080511T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
909 AM EDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN WAYNE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 1000 AM EDT
* AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF JESUP...MOVING EAST AT 47 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARDI.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SUNDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3173 8189 3167 8182 3159 8168 3156 8168
3150 8162 3140 8171 3160 8207 3176 8193
3176 8190
TIME...MOT...LOC 1309Z 282DEG 40KT 3165 8183
$$
ENYEDI2 follow-up statements
000
WWUS52 KJAX 111327
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 AM EDT SUN MAY 11 2008
GAC305-111400-
/O.CON.KJAX.TO.W.0019.000000T0000Z-080511T1400Z/
WAYNE GA-
927 AM EDT SUN MAY 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR WAYNE
COUNTY...
AT 927 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR GARDI...MOVING
EAST AT 37 MPH.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SUNDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3163 8176 3159 8168 3156 8168 3152 8164
3150 8162 3140 8171 3159 8205 3168 8185
3167 8181
TIME...MOT...LOC 1327Z 290DEG 32KT 3154 8174
$$
ENYEDI000
WWUS52 KJAX 111335
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EDT SUN MAY 11 2008
GAC305-111345-
/O.CAN.KJAX.TO.W.0019.000000T0000Z-080511T1400Z/
WAYNE GA-
935 AM EDT SUN MAY 11 2008
...THE TORNADO WARNING FOR WAYNE COUNTY IS CANCELLED...
ALL OF THIS WARNING HAS BEEN REPLACED BY A SEVERE THUNDERSTORM
WARNING. STORMS STILL EXHIBIT SIGNS OF ROTATION...AND TORNADO
DEVELOPMENT IS STILL POSSIBLE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT SUNDAY AFTERNOON
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3163 8176 3159 8168 3156 8168 3152 8164
3150 8162 3140 8171 3159 8205 3168 8185
3167 8181
TIME...MOT...LOC 1335Z 290DEG 32KT 3151 8166
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at May 11, 9:06 AM EDT, 3 minutes earlier.
Area forecast discussion, May 11, 9:06 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 AM EDT SUN MAY 11 2008
.UPDATE...TOR WATCH CONTINUES UNTIL 17Z. A STRONG MCS IS RACING
ACROSS THE NRN PORTION OF OUR GA COUNTIES AND AREA RADARS HAVE
DEPICTED NUM ROTATIONAL SIGNATURES ALOFT. A LAKE WIND ADV CONT
ACRS THE REGION WITH SWLY WINDS ALREADY GUSTING TO ARND 30 MPH IN
SE GA AND INCREASING RAPIDLY ELSEWHERE AS THE PRES GRADIENT
STRENGTHENS WITH THE APPROACHING FRONT. IN ADDITION TO THE MCS A
SHORTWAVE IS NOTED ALONG THE CTRL GULF COAST WITH CONVECTION
FIRING OVER SRN LA. NAM BRINGS THE SHORTWAVE INTO N FL DURING THE
AFTN BUT BY THEN THE DEEP MOISTURE WILL HAVE EXITED. HAVE MADE
MINOR TWEAKS TO THE GRIDS ONLY AND NO UPDATE IS PLANNED UNTIL
WATCHES EXPIRE OR ARE EXPANDED.
&&
.AVIATION...OVERCAST MID/HI CLOUDS BLANKET THE AREA. TS ARE FAST
APPROACHING SSI AND EXPECT TS IN THE AFTN AT OTHER TAF SITES. LOW
CIGS ARE UPSTREAM OF SSI AND WILL KEEP MVFR GOING.
&&
.MARINE...NO CHANGES THIS MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 56 81 50 / 60 10 0 0
SSI 86 61 80 57 / 50 10 0 0
JAX 89 58 82 54 / 30 10 0 0
SGJ 90 62 81 58 / 20 20 0 0
GNV 90 61 84 53 / 20 20 0 0
OCF 90 61 84 52 / 20 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
RED FLAG WARNING FROM 12 PM TO 7 PM EDT MONDAY FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 PM EDT MONDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
MKT/ABE/RK/JTD/ACSHazardous weather outlook, May 11, 6:25 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 625 AM EDT SUN MAY 11 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-120830- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 625 AM EDT SUN MAY 11 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL 1 PM EDT TODAY ACROSS SOUTHEAST GEORGIA AND EXTREME NORTHERN FLORIDA... ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA TODAY. A FEW OF THE STORMS MAY BECOME SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM COVERAGE...AND THE THREAT FOR SEVERE THUNDERSTORMS...WILL BE GREATEST ACROSS SOUTHCENTRAL AND SOUTHEAST GEORGIA...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH CENTRAL FLORIDA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF-ACTIVATE TODAY WHERE WATCHES OR WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. WOLF
In the hours before
Special weather statement, May 11, 6:37 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 637 AM EDT SUN MAY 11 2008 GAZ132>135-149-163-111130- APPLING-ATKINSON-BACON-CLINCH-COFFEE-JEFF DAVIS- 637 AM EDT SUN MAY 11 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN CLINCH...ATKINSON...COFFEE...NORTHWESTERN APPLING...JEFF DAVIS AND NORTHWESTERN BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 730 AM EDT... AT 637 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS 20 TO 30 MILES WEST OF THE AREA...MOVING SOUTHEAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RED BLUFF...PRIDGEN...AMBROSE...BROXTON...SNIPESVILLE...HAZLEHURST... WILLACOOCHEE...WEST GREEN...GRAHAM AND DOUGLAS THROUGH 730 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:42 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 48 min |
| May 11, 12:29 AM EDT | Severe Thunderstorm Warning | JAX | Wayne | 31 min |
| May 11, 2:43 AM EDT | Fire Weather Watch | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 13 hr |
| May 11, 2:43 AM EDT | Red Flag Warning | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 40 hr |
| May 11, 3:35 AM EDT | Lake Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 40 hr |
| May 11, 7:34 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 36 min |
| May 11, 7:57 AM EDT | Tornado Warning | JAX | Bacon, Coffee, Jeff Davis | 48 min |
| May 11, 8:02 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis, Ware | 43 min |
| May 11, 8:07 AM EDT | Tornado Warning | JAX | Appling, Bacon, Jeff Davis, Wayne | 38 min |
| May 11, 8:34 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Pierce, Wayne | 41 min |
| May 11, 8:46 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Ware, Wayne | 44 min |
| May 11, 9:04 AM EDT | Tornado Warning | JAX | Coffee, Jeff Davis | 41 min |
| May 11, 9:14 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Camden, Glynn, Pierce and 2 more | 46 min |
| May 11, 9:26 AM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Brantley, Coffee, Glynn, Jeff Davis and 2 more | 2 hr |
| May 11, 9:31 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis, Ware, Wayne | 29 min |
| May 11, 9:53 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 52 min |
| May 11, 9:57 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Brantley, Coffee, Pierce, Ware and 1 more | 27 min |
| May 11, 9:59 AM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis | 31 min |
| May 11, 10:16 AM EDT | Tornado Warning | JAX | Wayne | 29 min |
| May 11, 10:23 AM EDT | Tornado Warning | JAX | Brantley, Pierce | 23 min |
| May 11, 10:45 AM EDT | Tornado Warning | JAX | Brantley, Camden, Glynn, Wayne | 30 min |
| May 11, 11:10 AM EDT | Tornado Warning | JAX | Glynn | 35 min |
| May 11, 11:34 AM EDT | Areal Flood Advisory | JAX | Brantley, Glynn, Wayne | 86 min |
| May 11, 12:51 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Coffee, Jeff Davis | 24 min |
| May 11, 1:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce, Wayne | 27 min |
| May 11, 1:43 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 32 min |
| May 11, 2:07 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 23 min |
| May 11, 2:08 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Coffee, Jeff Davis | 37 min |
| May 11, 2:14 PM EDT | Tornado Warning | JAX | Glynn, Wayne | 31 min |
| May 11, 2:19 PM EDT | Tornado Warning | JAX | Appling, Jeff Davis | 26 min |
| May 11, 2:34 PM EDT | Tornado Warning | JAX | Glynn | 26 min |
| May 11, 2:45 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 30 min |
| May 11, 2:52 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Ware | 38 min |
| May 11, 3:20 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Wayne | 30 min |
| May 11, 3:51 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Wayne | 24 min |
| May 11, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Glynn, Pierce, Wayne | 36 min |
Nearby
Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.